MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3545455
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.H6 health effect - clinical code e2402: generalized illness.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision procedure with mentor memorygel breast implant 455cc gel breast prostheses and suffered several unexplained systemic symptoms, including inflammation from the arm to the knees, to the feet, then to the hands.Blood test results indicated increased ama levels.No device issue such as rupture was reported.The root cause of the patient¿s symptoms is unclear.Additionally, the patient developed asymmetry post implantation.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This medwatch report is for the patient¿s left breast prosthesis.
 
Additional Manufacturer Narrative
On 09-apr-2024, mentor received additional information about the event: the patient developed baker grade iii capsular contracture in her right breast post implantation.The patient underwent bilateral explantation on (b)(6) 2023.Reason for device explant and/or reoperation: generalized illness, right breast capsular contracture.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 03-oct-2024, mentor received additional information about the event.The patient is scheduled to undergo a bilateral replacement surgery with unspecified breast prostheses on (b)(6) 2024.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
This complaint has been identified as a duplicate of manufacturer report number: 1645337-2023-11998.This file has been updated to contain all of the most current and correct information, and final reporting/documentation of this event will take place in this pc.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Correction: follow up report #3 contained a statement about a duplicate report submitted to the us fda for this event, but an incorrect report number was referenced.This report number and manufacturer report number 1645337-2024-12797 were identified as duplicates.All follow-up reports for this event will take place in this report (manufacturer report number 1645337-2023-11999).On 07-nov-2024, mentor received additional information about the event.The suspect medical device was discarded following explant surgery.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 29-nov-2024, mentor completed the investigation on the suspect medical device.The investigation was completed on a photo of the suspect medical device because the physical device has not been received by mentor.Device evaluation summary: according to the information reported, the patient developed unexplained systemic symptoms.Upon visual evaluation of the image provided in the complaint, no apparent damage or visual anomalies were observed.At the present, there is no sufficient evidence to show an association between breast implants and generalized illness (assessing the risks of breast implants and fda¿s vision for the national breast implant registry).As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17902330
Report Number1645337-2023-11999
Device Sequence Number8224949
Product Code FTR
UDI-Device Identifier00081317007166
UDI-Public(01)00081317007166(17)210911(10)7374907(21)7374907-001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Catalogue Number3545455
Device Lot Number7374907
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer04/09/2024
10/03/2024
11/06/2024
11/07/2024
11/29/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date04/22/2024
10/17/2024
11/12/2024
11/22/2024
12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite